MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TI POWERPORT W/ ATTACH 8 FR CHRONO, INTER W/O PLUG; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TI POWERPORT W/ ATTACH 8 FR CHRONO, INTER W/O PLUG; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1708001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067); Bacteremia (4846)
Date of Event 06/15/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that sometime later port placement procedure; the patient was allegedly developed with unspecified infection.However, the current status of the patient was unknown.
 
Event or Problem Description
It was reported through the litigation process that sometimes post a ort placement, the patient was allegedly developed with unspecified infection.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported infection as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: additional information was identified in medical records, and the file was reassessed for reportability and determined to be reportable as death.The date of death for this patient was not provided; therefore, the date of death has been updated as (b)(6) 1900 to meet the mdr submission requirement.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.B2, b3, b5, g3, h1, h6 (patient, component, method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that, on (b)(6) 2022, a patient underwent a port placement for the treatment of oral pharyngeal cancer.Approximately one year, four months and fourteen days later, on (b)(6) 2023, the patient was diagnosed with sepsis.Further, the patient was diagnosed with methicillin sensitive staphylococcus aureus (mssa) bacteremia, which was confirmed through blood culture.Subsequently, the port was removed on (b)(6) 2023.It was further reported that the patient eventually expired.However, the cause of death was not reported.
 
Additional Manufacturer Narrative
H11: the date of death for this patient was not provided; therefore, the date of death has been updated as (b)(6) 1900 to meet the mdr submission requirement.Manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: although the physical device was not returned for evaluation, medical record was provided for review.Medical record alleges that, powerport ti full size was implanted.Sometime after port placement, patient developed severe sepsis and blood cultures confirmed mssa bacteremia.It was further reported that peg tube was leaking around which was implanted in (b)(6) 2022.Subsequently the peg tube was removed six months later due to cellulitis.On the same month, the implanted port was removed due to bacteremia.Therefore, it can be confirmed that the patient had sepsis and mssa bacteremia.The relationship between the port and the alleged sepsis and mssa bacteremia and the patient death cannot be established at this time.A review of sterilization records, endotoxin testing results, and bioburden data was conducted in accordance with applicable quality system and regulatory requirements, and no nonconformances or anomalies were identified.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (unique identifier (udi) #), g3, h6 (method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TI POWERPORT W/ ATTACH 8 FR CHRONO, INTER W/O PLUG
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21738162
Report Number3006260740-2025-01901
Device Sequence Number8635823
Product Code LJT
UDI-Device Identifier00801741026584
UDI-Public(01)00801741026584(11)210702(17)230331(10)REFS3718
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number1708001
Device Lot NumberREFS3718
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/14/2025
03/03/2026
06/08/2026
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/23/2025
03/30/2026
06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age64 YR
Patient SexUnknown